Drought, Kittson
- When
- September 25, 5:00 AM CST to September 30, 11:59 PM CST
- Where
- Kittson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
Drought conditions worsened across the northwest quarter of Minnesota through the month of September. 88 inches of rain fell respectively, which was over 2 inches below the monthly normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Drought conditions worsened across the northwest quarter of Minnesota through the month of September. At the Park Rapids and Baudette ASOS stations, only 0.37 and 0.88 inches of rain fell respectively, which was over 2 inches below the monthly normal. When the September 25 U. S. Drought Monitor came out, portions of Kittson, Roseau, Lake of the Woods, Marshall, Beltrami, Clearwater, Pennington, Red Lake, Polk, Norman, and Clay counties were upgraded to a D3 drought designation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 25, 1:30 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT TUE SEP 25 2012 .DISCUSSION... THE MAIN FORECAST CHALLENGE THROUGH THE PERIOD WILL BE TEMPERATURES. MODELS IN GOOD AGREEMENT WITH NO REAL PREFERENCE TODAY. SURFACE HIGH PRESSURE TO BUILD INTO FA TODAY. COLD ADVECTION WILL CONTINUE DURING THE DAY WHICH WILL RESULT IN COOLER TEMPERATURES... MUCH CLOSER TO AVERAGE. SURFACE HIGH WILL CENTER OVER MN TONIGHT. LIGHT WINDS AND SKC WILL ALLOW TEMPERATURES TO DROP OFF WITH MOST AREA NEAR OR BLO FREEZING. UPPER LEVEL RIDGE BEGINS TO BUILD INTO FA WEDNESDAY. WEAK RETURN FLOW AND WARM ADVECTION WILL ALLOW TEMPERATURES TO RECOVER TO NEAR OR A LITTLE ABOVE AVERAGE. WARM ADVECTION CONTINUES WEDNESDAY NIGHT AND SHOULD BE ENOUGH MIXING TO HOLD TEMPERATURES UP. THERMAL RIDGE CONTINUES TO PUSH EAST AND WILL SEE TEMPERATURES CLIMB BACK TO WELL ABOVE AVERAGE. .LONG TERM (FRI-TUE)... MODELS IN GENERAL GOOD AGREEMENT WITH THE EXTENDED PERIOD OF ABOVE NORMAL TEMPS UNDER UPPER LEVEL RIDGING. RIDGING BREAKS DOWN TO ZONAL FLOW THROUGH THE WEEKEND BUT STILL REMAINS DRY UNTIL MON/TUE WHEN A FROPA AND CHC OF SHOWERS WORKS INTO THE NORTHERN PLAINS. && .AVIATION... SOME LINGERING SC ALONG NE FA INTERNATIONAL BORDER AREA HOWEVER NOT ANTICIPATING LOWER THAN VFR CONDITIONS THIS AREA. REMAINDER OF FA WILL BE VFR WITH ONLY SOME PASSING CI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/KAISER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 618 AM CDT MON SEP 24 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 618 AM CDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410462.